MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER SINGLE ACTION PUMPING SYSTEM CONTINUOUS FLOW; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC - SPENCER SINGLE ACTION PUMPING SYSTEM CONTINUOUS FLOW; CATHETER, UROLOGICAL
Model Number M0067201010
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the device lot number.Therefore, the manufacture and expiration dates are unknown.It was reported the device was not used past its expiry date.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a single action pumping system (saps) was unpacked on (b)(6) 2017.According to the complainant, during unpacking, a pen was found inside the sterile packaging.The procedure was completed with another saps device.There were no patient complications reported as a result of this event.Regarding the patient¿s condition at the conclusion of the procedure, it was noted that there were no adverse events.
 
Additional Manufacturer Narrative
Investigation result: the complaint device was not returned and only the device original sterile pouch which was found to be opened and with a pen inside was returned for inspection.As the device was received with the packaging having already been opened, the noted defect likely occurred due to handling of the device or portion of the device without direct patient contact either during shipping, unpacking or preparation of the device for the procedure.Therefore, the most probable root cause of this complaint is handling damage.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A search of the complaint database revealed that no other similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
SINGLE ACTION PUMPING SYSTEM CONTINUOUS FLOW
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
propark free zone
spencer IN 47460
MDR Report Key7112022
Report Number3005099803-2017-03609
Device Sequence Number1156751
Product Code KOD
UDI-Device Identifier08714729045076
UDI-Public08714729045076
Combination Product (Y/N)N
PMA/510(K) Number
K870557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Model NumberM0067201010
Device Catalogue Number720-101S
Device Lot Number21193182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1